MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576640
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Codes Respiratory Insufficiency (4462); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf patient code e2338 captures the reportable patient complication of swelling/edema.Imdrf patient code e2401 captures the reportable patient complication of desaturation of airway.Impact code f23 is being used to capture the scheduled second placement procedure on (b)(4) 2023.
 
Event or Problem Description
It was reported to boston scientific corporation on february 27, 2023, that an ultraflex tracheobronchial covered distal stent was to be implanted in the trachea to treat a 5cm benign tracheal stenosis during a bronchoscopy with tracheal stent placement procedure performed on (b)(6) 2023.The patient's anatomy was structured at 1.5 cm and was dilated to 15 mm.During the procedure, the guidewire was introduced into the flexible bronchoscope to survey the airway.The bronchoscope was then removed, and the stent was backloaded over the guidewire.Upon deployment, the ultraflex tracheobronchial stent bunched up in the lma (laryngeal mask airway) and was deployed inside the lma.The ultraflex tracheobronchial stent was removed from the patient together with the lma.Subsequently, edema/ swelling and airway desaturation were observed; therefore, airway re-saturation and decompression was performed.The procedure was not completed, and a new procedure for stent placement was scheduled on (b)(6) 2023.The patient condition after the procedure was expected to fully recover.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf patient code e2338 captures the reportable patient complication of swelling/edema.Imdrf patient code e0743 captures the reportable patient complication of desaturation of airway.Impact code f23 is being used to capture the scheduled second placement procedure on (b)(6) 2023.Block h11: blocks b5 and h6 (patient code and device code) have been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an ultraflex tracheobronchial covered distal stent was to be implanted in the trachea to treat a 5cm benign tracheal stenosis during a bronchoscopy with tracheal stent placement procedure performed on (b)(6) 2023.The patient's anatomy was structured at 1.5 cm and was dilated to 15 mm.During the procedure, the guidewire was introduced into the flexible bronchoscope to survey the airway.The bronchoscope was then removed, and the stent was backloaded over the guidewire.Upon deployment, the ultraflex tracheobronchial stent bunched up in the lma (laryngeal mask airway) and was deployed inside the lma.The ultraflex tracheobronchial stent was removed from the patient together with the lma.Subsequently, edema/ swelling and airway desaturation were observed; therefore, airway re-saturation and decompression was performed.The procedure was not completed, and a new procedure for stent placement was scheduled on (b)(6) 2023.The patient condition after the procedure was expected to fully recover.Note: it was reported that the ultraflex tracheobronchial stent was to be implanted for a benign tracheal stenosis.Per the instructions for use (ifu), "the ultraflex tracheobronchial stent system is indicated for use in the treatment of tracheobronchial strictures produced by malignant neoplasms." the stent is not indicated for benign tracheal stenosis.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16566599
Report Number3005099803-2023-01416
Device Sequence Number20189345
Product Code JCT
UDI-Device Identifier08714729842446
UDI-Public08714729842446
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberM00576640
Device Catalogue Number7664
Device Lot Number0030557059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale